# SDR 2002FA0000984

- Difficulty date: August 1, 2002
- Submitted: August 21, 2002
- Operation: General aviation
- Aircraft: N15925
- Make and model: Piper PA-34-200
- Aircraft serial: 347350109
- Engine: Lyc IO360A1A
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 6390170
- Part serial: 111417040130
- Condition: Deteriorated
- Location: Nlg
- Part time: 7,209 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: O

## Discrepancy

THE AIRCRAFTS NOSE GEAR FAILED TO EXTEND DURING ROUTINE TRAINING FLIGHT.  A/C MADE LANDING WITHOUT NOSE GEAR EXTENDING.  PILOT WAS ABLE TO FEATHER RIGHT ENGINE BUT LEFT SUFFERED A MINOR PROP STRIKE.  INSPECTION OF A/C ON THE RUNWAY REVELED THAT GEAR WAS FREE TO MOVE, HOWEVER IT WAS HELD IN UP POSITION WITH HYDRAULIC PRESSURE.  ONLY AFTER PRESSURE WAS RELIEVED FROM THE NOSE GEAR ACTUATOR DID GEAR EXTEND AND LOOK.  A/C  WAS PLACED ON JACKS AND CONTAMINATION (RUBBER PARTICLES AND OTHER DEBRIS) WAS REMOVED FROM THE OUTLET OF THE NOSE GEAR DOWN FLEX HOSE.  HOSE WAS REMOVED AND INSPECTION REVEALED INTERNAL LINING WAS DETERIORATING AND COLLAPSING.   SYSTEM WAS FLUSHED, SERVICED AND OPS CHECK PERFORMED SATISFACTORILY.
